Miralax

Discuss any questions, problems or share your solutions here...

Return to General Anal Fissure Discussion




Miralax

Postby DubWantsToBeHealed » 23 Mar 2016, 11:58

Hey y'all,

I'm new to the forum but, unfortunately, not new to AFs and hemorrhoids. I've suffered from the hems off and on since 2001 and have had about 2 minor bouts of AF leading up to a major one that came up this past September. Long story short, I was in a lot of pain from then until roughly a month ago with bleeding occurring almost daily until a proctologist finally prescribed me nitroglycerin and nifedipine in January, which has been slowly but surely working!

About a week into using NG and NF in January (and after the proctologist and my GP telling me it was okay for me to eat meat after I had abstained from it for about 3 months), I became constipated (which I'm sure was because of me jumping right back into a meat habit without weaning myself back into it) and caused my far-from-healed AF to re-tear. I started taking Miralax once-a-day that day, which took a good day or two to start working, and I've been taking it everyday since following a glass of Metamucil daily also while disciplining myself to a high-fiber diet consisting of lots of apples, beans, brown/wild rice, veggies, and LOTS of water.

My question is, since I'm nearing the 2-month mark of daily Miralax and things have improved immensely from where I was 2 months ago, should I now stop taking it? I read in another post about another forum poster having found success after using Miralax for 45 days straight followed by an every-other-day regimen for another 2 weeks before stopping it completely. Is it in fact something I should wean myself off of? My concern is, yes, my BMs have been generally soft, mushy, and pain-free for the most part, but I'm not sure of that's solely due to my diet or the addition of Miralax. I also had a new tear appear about 2-3 weeks ago, but it hasn't given me much problems other than some blood on the toilet wipes every once in a while since I think that started healing pretty quick since I was already going to all the proper motions of healing my original AF. I noticed the newer one seems to only produce blood if my BMs are in bigger volume than in days prior. Is that normal too since my anus has gotten used to only produce soft BMs? Is some bleeding to be expected if the volume increases? Again, is it safe for me to start ceasing the Miralax? I'm due to stop using my NG and NF ointments around April 16th and I guess I'm just concerned about what may occur if I stop taking the Miralax, but also concerned about the long-term effects of if I keep taking it as well.

I should add that I've been able to schedule things so I have my BMs in the morning after I wake up around 10 for the most part, but over the last week or so, my BMs have started to increase in frequency (once every 12 hours then returns to once a day for about 2-3 days then another 12-hour occurrence, then repeat), which have caused a little bit more pain down there (nothing serious, but concerning) so I definitely don't want to risk any re-tears or additional problems.

Sorry for the rant, but I appreciate any advice given! Thanks in advance!! :-)
DubWantsToBeHealed
Fibre Addict
 
Posts: 5
Topics: 2
Joined: 23 Mar 2016, 11:38
Has thanked: 1 time
Been thanked: 0 time
Gender: None specified

Re: Miralax

Postby Canadabum » 23 Mar 2016, 15:50

Dub -- Welcome to the forum...

I take Miralax and have been taking a low dose for about 8 months. I am not 100% yet...i can go for 4-6 weeks without any real symptoms of blood etc only to mysteriously find myself looking at tp with a streak of red on it...

Anyways -- all that to say, I too used a larger dose of miralax when i started and it worked wonders. After about a month I decided it was time to stop...and i regretted making a full stop. Basically within a few days I had a re-tear or some sort of injury that caused more blood...so I have decided to continue using a low dose for as long as needed.

My docs have told me that prolonged usage is not a problem...but it is best to consult your physician.

If I were in your shoes I would wean myself off slowly...over a few weeks....and see how your body responds.

Best - Canadabum
User avatar
Canadabum
Moderator
 
Posts: 607
Topics: 19
Joined: 12 Apr 2015, 21:01
Has thanked: 179 times
Been thanked: 123 times
Gender: Male

Re: Miralax

Postby DubWantsToBeHealed » 23 Mar 2016, 17:22

Thanks, Canadabum! Your reply makes me feel a bit more comfortable; I'll still check with my physician at some point but, for tonight, I still took a dose that was probably about a gram or 2 less than a full dose. That was about an hour ago and I haven't gotten that bloated feeling in the bowel area that I usually get after a full dose. I definitely wouldn't stop full-on, I've heard too many horror stories about doing that...

Thanks again! I'll keep you posted on how things go! :-)
DubWantsToBeHealed
Fibre Addict
 
Posts: 5
Topics: 2
Joined: 23 Mar 2016, 11:38
Has thanked: 1 time
Been thanked: 0 time
Gender: None specified


  • Similar Topics
    Replies
    Views
    Last post

Return to General Anal Fissure Discussion



Who is online

Users browsing this forum: No registered users and 0 guests